Week 30 complete: Robbed of the familiar during chemo

Week 30 complete: Robbed of the familiar during chemo

A common concern during chemo is the change in a patient’s sense of taste. Sushi may taste too sweet, medications chicken can taste rubbery, ampoule and pancakes might taste like tin foil. Foods bring such a positive experience to us and it can be especially discouraging when one of your favourite foods tastes off, making it inedible. You’re robbed of those familiar and happy memories associated with that food. I’m fortunate that my taste buds haven’t changed. My pancakes continue to taste the way I like them…delicious!

Thankfully, I have not had any significant symptoms from my cancer, nor have I had any major side effects from my chemo treatment.

To recap: On Sunday September 6th, I completed Cycle 8 Week 2. I have Multiple Myeloma and anemia, a rare blood cancer. It is incurable, but treatable. From February to November 2013, I received Velcade chemo through weekly in-hospital injections as an outpatient. Since February 9th 2015, I have been on Pomalyst and dexamethasone chemo treatment (Pom/dex). On August 24th I began my eighth 28 day treatment cycle, 21 days on (4mg Pomalyst chemo pill), then 7 days off. I take 3 dexamethasone pills (4mg) every Monday.

Weekly chemo-inspired self-portraits can be viewed in my flickr album.

Take a book, return a bookMay 2014: Granville Island, Vancouver

About tyfn

From December 2019 I've been on Darzalex (daratumumab) IV chemo with Velcade (Bortezomib) injection chemo + dexamethasone. Have Multiple Myeloma + anemia, a rare incurable cancer of the immune system. Life goal: To spread awareness about Multiple Myeloma through my self-portraits. UBC MSc Grad.
This entry was posted in Cancer and tagged , , , , , , . Bookmark the permalink.

Leave a Reply

Your email address will not be published. Required fields are marked *